I am a male 29 years old, my height is 5'10", and my weight is 138 lbs. I am under Sulfasalazine medication.
I was diagnosed with Crohn's disease sixteen years ago, never having entered a remission since. I was recently informed by a friend that my glutamine can be beneficial for leaky gut, which I think may be the root cause of the Crohn's. I also have several food allergies, chronic sinus infections, joint pain, etc. I began taking L-Glutamine two weeks ago, initially seeing a reduction in symptoms. I then started having headaches, which I believe are a side effect. At this point, I researched L-Glutamine further and found that it may actually cause adverse side effects relating to glutamate production, cancer cell growth, brain issues, etc. My question is whether or not L-Glutamine is effective for healing the intestinal tract and if it can cause serious side effects. I am concerned that it could cause more harm than good. I was taking five grams twice daily and have since reduced it to five grams once daily. Please guide me.
Welcome to icliniq.com.
I have read through your question and understand your concern. It is correct that L-Glutamine has been seen to help in the healthy functioning of the intestine but this is still under trial and there is not enough data to prove it conclusively. The side effects you have mentioned may occur on a very long term use of glutamine and that too on very high doses. At present it is recommended to start at a low dose of 5 grams daily and observe if you see any benefit. I hope that answers your question. If you have any further questions please feel free to write.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
It could be a fissure or internal hemorrhoids or IBD (inflammatory bowel disease) ... Read fullI am a crohn's disease patient. Can I take ayurvedic medicines?
Thank you doctor, I have already completed the Doxycycline 100 mg for seven days morning and evening course as mentioned and also there is no problem while urinating. There is no burning sensation and the flow is also good. Read fullWill Humira taken for Crohn's disease interacts with HIV results?
Thank you doctor, I have already completed the Doxycycline 100 mg for seven days morning and evening course as mentioned and also there is no problem while urinating. There is no burning sensation and the flow is also good. Read full
Ask your health query to a doctor online?Ask a General Practitioner Now